Alert archive / Alaska / Snow Advisories in 2007
Snow Advisory 5, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Jan 14, 2007, 4:11 AM AKST. It took effect at Jan 14, 2007, 9:11 AM AKST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2007, 4:11 AM AKST (13:11 UTC)
- In effect from
- Jan 14, 2007, 9:11 AM AKST
- Expired
- Jan 15, 2007, 9:00 AM AKST
- In force
- 24 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 141811 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 911 AM AST SUN JAN 14 2007 .A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW. AKZ125-150100- /X.NEW.PAFC.BZ.W.0006.070114T1811Z-070115T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 911 AM AST SUN JAN 14 2007 ...BLIZZARD WARNING IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR WHITTIER... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW WILL PRODUCE OCCASIONAL WHITE-OUT CONDITIONS IN WHITTIER THROUGH THIS AFTERNOON. SNOWFALL IS EXPECTED TO TAPER OFF LATE THIS AFTERNOON. HOWEVER...STRONG WEST WINDS AND BLOWING SNOW WILL CONTINUE THROUGH MONDAY NIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-150615- /X.NEW.PAFC.SN.Y.0005.070114T1811Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 911 AM AST SUN JAN 14 2007 ...SNOW ADVISORY IN EFFECT UNTIL 9 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST MONDAY. SNOW HAS BEGUN TO FALL ACROSS MOST OF THE COPPER RIVER BASIN THIS MORNING. SNOW WILL CONTINUE THROUGH THE DAY AND THEN GRADUALLY TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ131-150100- /X.CON.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 911 AM AST SUN JAN 14 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. SNOW COMBINED WITH NORTH TO EAST WINDS AROUND 30 MPH WILL OCCASIONALLY REDUCE VISIBILITIES TO ONE QUARTER MILE THROUGH THOMPSON PASS. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON AND EVENING RESULTING IN IMPROVING VISIBILITIES. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
6 follow-up statements
000 WWAK41 PAFC 142209 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 109 PM AST SUN JAN 14 2007 .A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW. AKZ125-150100- /X.CON.PAFC.BZ.W.0006.000000T0000Z-070115T0100Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 109 PM AST SUN JAN 14 2007 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. NORTH TO WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW WILL PRODUCE OCCASIONAL WHITE-OUT CONDITIONS...MAINLY IN WHITTIER AND THE CORRIDOR FROM MOOSE PASS TO SEWARD THROUGH THIS AFTERNOON. SNOWFALL IS EXPECTED TO DIMINISH LATE THIS AFTERNOON. HOWEVER...GUSTY NORTH TO WEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW THROUGH MONDAY NIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-151015- /X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 109 PM AST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. SNOW HAS BEGUN TO FALL ACROSS MOST OF THE COPPER RIVER BASIN THIS MORNING. SNOW WILL CONTINUE THROUGH THE DAY AND THEN GRADUALLY TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ131-150100- /X.CON.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 109 PM AST SUN JAN 14 2007 ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. SNOW COMBINED WITH NORTH TO EAST WINDS AROUND 30 MPH WILL OCCASIONALLY REDUCE VISIBILITIES TO ONE QUARTER MILE THROUGH THOMPSON PASS. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON AND EVENING RESULTING IN IMPROVING VISIBILITIES. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWAK41 PAFC 150047 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 347 PM AST SUN JAN 14 2007 .A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW. AKZ131-150200- /X.CAN.PAFC.BS.Y.0007.000000T0000Z-070115T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 347 PM AST SUN JAN 14 2007 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE BLOWING SNOW ADVISORY. AS THE LOW MOVES INTO PRINCE WILLIAM SOUND WINDS THROUGH THOMPSON PASS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT. $$ AKZ125-151400- /X.EXT.PAFC.BZ.W.0006.000000T0000Z-070115T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 347 PM AST SUN JAN 14 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST MONDAY... THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST MONDAY. NORTH TO WEST WINDS GUSTING TO 35 TO 40 MPH COMBINED WITH SNOW WILL PRODUCE OCCASIONAL WHITE-OUT CONDITIONS...MAINLY IN WHITTIER AND THE CORRIDOR FROM MOOSE PASS TO SEWARD THROUGH TONIGHT. SNOWFALL IS EXPECTED TO DIMINISH THIS EVENING. HOWEVER...GUSTY NORTH TO WEST WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW THROUGH MONDAY NIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-151415- /X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 347 PM AST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 150649 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 949 PM AST SUN JAN 14 2007 .A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW. AKZ125-150800- /X.CAN.PAFC.BZ.W.0006.000000T0000Z-070115T1400Z/ WESTERN PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...WHITTIER...SEWARD...GIRDWOOD... MOOSE PASS 949 PM AST SUN JAN 14 2007 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. SNOW HAS MOSTLY ENDED AND SKIES ARE CLEARING BUT NORTHWEST WINDS 15 TO 30 MPH MAY CAUSE SOME BLOWING SNOW TO PERSIST OVERNIGHT. VISIBILITIES MAY BE REDUCED TO ONE MILE AT TIMES IN BLOWING SNOW...MAINLY THROUGH CHANNELED TERRAIN. $$ AKZ131-151200- /X.NEW.PAFC.BZ.W.0007.070115T0649Z-070115T1200Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 949 PM AST SUN JAN 14 2007 ...BLIZZARD WARNING IN EFFECT UNTIL 3 AM AST MONDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 AM AST MONDAY FOR THOMPSON PASS. A LOW MOVING THROUGH PRINCE WILLIAM SOUND THIS EVENING IS PRODUCING WIND GUSTS TO NEAR 35 MPH AND PRODUCING VISIBILITIES OF ONE QUARTER MILE OR LESS THROUGH THOMPSON PASS. THESE CONDITIONS SHOULD PERSIST UNTIL AROUND 3 AM MONDAY MORNING. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-151330- /X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 949 PM AST SUN JAN 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST MONDAY. SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER OFF FROM SOUTH TO NORTH LATE TONIGHT INTO MONDAY MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 151144 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 244 AM AST MON JAN 15 2007 .A LOW PRESSURE SYSTEM SOUTH OF SEWARD THIS MORNING WILL MOVE INTO PRINCE WILLIAM SOUND THIS AFTERNOON AND THEN TRACK INLAND ACROSS THE COPPER RIVER BASIN TONIGHT. THE MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM OF SNOW FROM PRINCE WILLIAM SOUND TO THE COPPER RIVER BASIN. LOCALLY GUSTY WINDS WILL PRODUCE AREAS OF BLOWING SNOW. AKZ131-151800- /X.EXT.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 244 AM AST MON JAN 15 2007 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 9 AM AST THIS MORNING FOR THOMPSON PASS... THE BLIZZARD WARNING FOR THOMPSON PASS HAS BEEN EXTENDED UNTIL 9 AM AST THIS MORNING. NORTHEAST WINDS UP TO 35 MPH THROUGH THOMPSON PASS ARE EXPECTED TO CONTINUE FOR SEVERAL MORE HOURS. EXPECT VISIBILITIES TO BE REDUCED TO ONE QUARTER MILE OR LESS AT TIMES IN SNOW AND BLOWING SNOW THROUGH MID MORNING. DRIVING CONDITIONS WILL IMPROVE AS WINDS SHIFT FROM NORTHEAST TO NORTHWEST THIS MORNING AND AS SNOWFALL DIMINISHES IN THE AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ141-151800- /X.CON.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 244 AM AST MON JAN 15 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM AST THIS MORNING. SNOW WILL CONTINUE THROUGH THIS EVENING AND THEN GRADUALLY TAPER OFF FROM SOUTH TO NORTH THIS MORNING. STORM TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED BY THE TIME THE SNOW ENDS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK41 PAFC 151816 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 916 AM AST MON JAN 15 2007 AKZ131-151930- /X.EXP.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 916 AM AST MON JAN 15 2007 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. WINDS FROM KEYSTONE CANYON THROUGH THOMPSON PASS HAVE DIMINISHED OVERNIGHT TO 15 MPH WITH GUSTS TO 20 MPH. AREAS OF BLOWING SNOW ARE STILL POSSIBLE THROUGH THE DAY WITH VISIBILITIES AROUND A MILE IN SNOW SHOWERS COMBINED WITH THE WIND. $$ AKZ141-151930- /X.EXP.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 916 AM AST MON JAN 15 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE OVER THE COPPER RIVER BASIN THROUGH THIS EVENING BUT NOT REACH ADVISORY LEVELS. ADDITIONAL SNOW AMOUNTS OF UP 2 TO 4 INCHES TODAY. SNOW WILL TAPER OFF THIS EVENING WITH ANOTHER 1 TO 2 INCHES FALLING BEFORE SNOW ENDS AFTER MIDNIGHT. $$
000 WWAK41 PAFC 151817 CCA WSWAER URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 917 AM AST MON JAN 15 2007 AKZ131-151930- /X.COR.PAFC.BZ.W.0007.000000T0000Z-070115T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 917 AM AST MON JAN 15 2007 ...BLIZZARD WARNING HAS EXPIRED FOR THOMPSON PASS... THE BLIZZARD WARNING IS NO LONGER IN EFFECT FOR THOMPSON PASS. WINDS FROM KEYSTONE CANYON THROUGH THOMPSON PASS HAVE DIMINISHED OVERNIGHT TO 15 MPH WITH GUSTS TO 20 MPH. AREAS OF BLOWING SNOW ARE STILL POSSIBLE THROUGH THE DAY WITH VISIBILITIES AROUND A MILE IN SNOW SHOWERS COMBINED WITH THE WIND. $$ AKZ141-151930- /X.EXP.PAFC.SN.Y.0005.000000T0000Z-070115T1800Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 917 AM AST MON JAN 15 2007 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO CONTINUE OVER THE COPPER RIVER BASIN THROUGH THIS EVENING BUT NOT REACH ADVISORY LEVELS. ADDITIONAL SNOW AMOUNTS OF UP 2 TO 4 INCHES TODAY. SNOW WILL TAPER OFF THIS EVENING WITH ANOTHER 1 TO 2 INCHES FALLING BEFORE SNOW ENDS AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 14, 12:00 AM AKST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 14, 12:00 AM AKST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST SUN JAN 14 2007 .DISCUSSION... MODELS IN MUCH BETTER AGREEMENT TONIGHT. GFS PREFERRED MODEL. STILL SOME DIFFICULTIES RESOLVING 996 MB SURFACE LOW IN NORTHERN GULF. ALL MODELS PREFER TO KEEP THE SURFACE CENTER NEAR CORDOVA...OR EASTWARD. HOWEVER...SAT IMAGERY AND OBSERVATIONS INCREASINGLY SUGGESTING LOW WILL HEAD DIRECTLY INTO PRINCE WILLIAM SOUND. DECENT UPPER LEVEL SUPPORT FOR THIS AS WELL DUE TO UPPER LEVEL TROUGH DIGGING SOUTHWARD. DEFINITELY A GOOD SNOW PATTERN FOR THE SOUND AND COPPER RIVER BASIN...POSSIBLY WESTERN KENAI PENINSULA AND TURNAGAIN ARM AS WELL. 995 MB CENTER NEAR 50N 163W WILL TRACK DUE EASTWARD ALONG 50N AND DISSIPATE SOUTH OF THE GULF MON EVENING. GUSTY NE TO NW WINDS TODAY FROM ILIAMNA TO DUTCH HARBOR BUT LITTLE OR NO PRECIP ASSOCIATED WITH THIS SYSTEM. THICK STRATOCUMULUS DECK IS VISIBLE ON SAT EXTENDING ACROSS KUSKOKWIM DELTA AND WESTERN KUSKOKWIM VALLEY AND IS LIKELY TO PERSIST. EXPECT CONTINUED PERIODS OF SNOW AS SERIES OF WEAK SHORTWAVES ALOFT PROVIDE ENHANCEMENT. RELATIVELY QUIET TODAY OUT WEST...WEAK HIGH PRESSURE PREDOMINATES OVER THE CENTRAL BERING SEA. OLD 993 MB LOW 270 NM WEST OF SHEMYA IS PROGGED TO DISSIPATE OVER THE NORTHERN KAMCHATKA PENINSULA BY MON AFTERNOON. BUT NEXT MAJOR STORM IS ALREADY ON THE HORIZON...A 987 MB LOW CURRENTLY NEAR 43N 173E WILL RAPIDLY DEEPEN TO 969 MB AND MOVE INTO WESTERN ALEUTIANS NEAR ADAK MON NIGHT. EXCELLENT UPPER LEVEL SUPPORT AT THIS TIME PERIOD. THE LOW THEN HOVERS JUST NORTHWEST OF ADAK THROUGH 120 HOURS AND SLOWLY WEAKENS. THE ASSOCIATED FRONT WILL REACH THE CENTRAL AND WESTERN ALEUTIANS MONDAY MORNING. CONTINUING ITS NORTHEASTWARD PATH...THE FRONT WILL REACH THE PRIBILOFS AND EASTERN ALEUTIANS MON EVENING AND THE ALASKA PENINSULA AND WEST COAST LATE MONDAY NIGHT. EXPECTING SUSTAINED GALE FORCE EAST TO SOUTHEAST WINDS AND HEAVY PRECIP ALONG AND IMMEDIATELY IN ADVANCE OF THE FRONT. PRECIP FALLING MAINLY AS RAIN ALONG THE FRONT BUT CHANGING TO MIXED RAIN AND SNOW SHOWERS POST FROPA AS WINDS SHIFT TO FIRST SOUTHWEST THEN NORTHWEST BEHIND SYSTEM. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 120 130 155 170 171 172 175 176 179. FIRE WEATHER...NONE. ASB JAN 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 11:00 PM AKST | Gale Warning | AFC | 3 days | |
| Jan 13, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 13, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 13, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 48 hr | |
| Jan 14, 1:45 AM AKST | Small Craft Advisory | AFC | 57 hr | |
| Jan 14, 1:55 AM AKST | Blowing Snow Advisory | AFC | 14 hr | |
| Jan 14, 4:11 AM AKST | Blizzard Warning | AFC | 18 hr | |
| Jan 14, 11:00 AM AKST | Brisk Wind Advisory | AFC | 12 hr | |
| Jan 14, 11:00 AM AKST | Gale Warning | AFC | 4 days | |
| Jan 14, 11:00 AM AKST | Small Craft Advisory | AFC | 12 hr | |
| Jan 14, 11:00 AM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 14, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.